Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is My Doctor Crazy?
Dec 10, 2004

I had oral sex with no cum on two occassions and protected anal sex where I was the top (the condom broke but I noticed right away and started anew with a fresh one). My partner was HIV+ Five days later, I went to the doctor who gave me a RNA test and prescribed me Sustiva and Trizivir. After reading your wonderful website I think he is a quack. Looks like the expensive test he took was a few days premature and that I am going to have some serious side effects from this medicine. What should I do?!

Response from Dr. Frascino

Hi,

Well, maybe not a complete quack, but perhaps not as well informed as one would like. I would suggest you seek out the advice of an HIV specialist who can more completely evaluate your true level of risk and advise you about options.

Based on what you've written, I would not have recommended PEP. PEP initiated within a few hours of exposure is the most effective. Delays of longer than 72 hours are considered ineffective for prophylaxis. Even if PEP was to be recommended, I would not recommend a four-drug regimen (Trizivir and Sustiva). So what should you do? Get a second opinion from a non-quack HIV specialist ASAP. If you are writing from the U.S., certified HIV specialists in your area can be located by searching The American Academy of HIV Medicine's Web site at www.aahivm.org. Send a copy of your specialist's report to your other quacker, I mean doctor! Hopefully he'll learn something along the way.

Good luck!

Dr. Bob



Previous
Hey Doc, You OK ? Where are you?
Next
I'm BAAAACK

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement